Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Aug 24, 2008, 1:10 PM CDT for 4 counties in Wisconsin. It took effect at Aug 25, 2008, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 1:10 PM CDT (18:10 UTC)
- In effect from
- Aug 25, 2008, 3:00 AM CDT
- Expired
- Aug 25, 2008, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 241810 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 110 PM CDT SUN AUG 24 2008 ...FROST IN LOW LYING AREAS TONIGHT... .A COOL DRY CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO NORTHERN WISCONSIN TONIGHT. FROST IS EXPECTED LATE TONIGHT OVER MAINLY LOW LYING AND CLIMATOLOGICAL COLDER LOCATIONS. WIZ005-010>012-250300- /O.NEW.KGRB.FR.Y.0003.080825T0800Z-080825T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 110 PM CDT SUN AUG 24 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. LOOK FOR TEMPERATURES TO FALL INTO THE LOWER 30S OVER PORTIONS OF THE AREA...ESPECIALLY LOW LYING AREAS. LOCATIONS BY LAKES WILL LIKELY BE PROTECTED OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TH
1 follow-up statement
000 WWUS73 KGRB 250049 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 749 PM CDT SUN AUG 24 2008 ...FROST EXPECTED TONIGHT... .A COOL DRY CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO NORTHERN WISCONSIN TONIGHT. FROST IS EXPECTED LATE TONIGHT OVER LOW-LYING AND CLIMATOLOGICAL COLDER LOCATIONS OF FAR NORTHERN WISCONSIN. WIZ005-010>012-251200- /O.CON.KGRB.FR.Y.0003.080825T0800Z-080825T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 749 PM CDT SUN AUG 24 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. LOOK FOR TEMPERATURES TO FALL INTO THE LOWER 30S OVER PORTIONS OF THE AREA...ESPECIALLY LOW-LYING AREAS. THE CHILLY TEMPERATURES WILL RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO LAKES ARE EXPECTED TO REMAIN A BIT WARMER. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Aug 24, 12:50 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 24, 12:50 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1250 PM CDT SUN AUG 24 2008 .UPDATE...VERY DRY AIRMASS OVER THE ARROWHEAD IN THE WAKE OF THE SHORT WAVE TROF WORKING OVER NE WI EARLY TODAY. SURFACE DEWPOINTS INTO THE LOWER 30S AND THIS AIRMASS WILL BE SETTLING OVER NRN WI OVERNIGHT...FOLLOWED WITH CALMING WINDS AS THE SURFACE HIGH BUILDS. NOT SURE IF FROST WILL BE WIDESPREAD...BUT CONSIDERING THE TIME OF THE YEAR...WILL GO AHEAD WITH AN ADVISORY TO PROVIDE SOME HEADS UP FOR THE LOCATIONS IN THE USUAL COLDER SPOTS. LOCATIONS IN THE VICINTY OF THE MANY LAKES ACROSS THE NORTH WILL BE PROTECTED. WILL UPDATE THE GRIDS AND ZONES SOON. TDH && .PREV DISCUSSION...ISSUED AT 318 AM CDT SUN AUG 24 2008... SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERNS ARE CLOUD TRENDS AND TEMPS. SFC OBS AND MSAS ANALYSIS INDICATED A SECONDARY COLD FRONT OVER LK SUP AND THE MN ARROWHEAD. IN ADDITION...A S/W TROF WAS MOVG THROUGH THAT RGN...HELPING TO GENERATE SOME LIGHT SHOWERS OR SPRINKLES OVER NE MN. A FEW PATCHES OF STRATOCUMULUS WERE WORKING THEIR WAY INTO NW/FAR NC WI...OTHERWISE SKIES WERE CLEAR ACROSS GRB CWA. MODELS SHOW A WEAKENING BAND OF MOISTURE MOVG SE ACROSS WI DURING THE DAY...IN RESPONSE TO THE SECONDARY COLD FRONT AND UPPER TROF PASSAGE. COULD SEE A BRIEF PERIOD OF MOSTLY CLOUDY SKIES OVER NC WI THIS MORNING...OTHERWISE CU RULE SUGGESTS THAT PARTLY CLOUDY SKIES SHOULD PREVAIL. MIXING THROUGH 850-825 MB SUPPORTS HIGHS IN THE UPPER 60S TO MIDDLE 70S...AS DEPICTED IN THE CURRENT FCST. A RENEWED SURGE OF DRY AIR SHOULD ARRIVE TONIGHT INTO MONDAY AS THE CANADIAN SFC HIGH SHIFTS INTO THE WSTRN GREAT LKS RGN. THIS SHOULD RESULT IN MOSTLY CLEAR SKIES. HAVE OPTED TO SIDE WITH THE COOLER MAV GUIDANCE TONIGHT...AS CLR SKIES AND LIGHT WINDS RESULT IN OPTIMAL RADIATIONAL COOLING. TYPICAL COLD SPOTS IN NC/FAR NE WI SHOULD DROP INTO THE MIDDLE 30S...LEADING TO PATCHY FROST EARLY MONDAY MORNING. MIXING THROUGH 850-825 MB ON MONDAY SHOULD YIELD MAX TEMPS IN THE MIDDLE 70S AT MOST LOCATIONS. LONG TERM...MONDAY NIGHT THROUGH SATURDAY. PRECIPITATION TIMING IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS GENERALLY HAVE A FLATTER UPPER TROUGH ACROSS THE PLAINS AND GREAT LAKES REGION THAN THEY PREVIOUSLY SHOWED...AS MENTIONED IN HPC EXTENDED DISCUSSION. ALTHOUGH SYSTEMS SHOULD PROGRESS EASTWARD MORE QUICKLY...QPF IS EXPECTED TO BE SLOWER TO REACH THE AREA DUE TO DRY AIR IN PLACE FROM PERSISTENT EAST/SOUTHEAST FLOW OFF LAKE MICHIGAN. HAVE TRIMMED POPS IN GRIDS FOR WEDNESDAY NIGHT TO ONLY SLIGHT CHANCE IN THE WEST...MOSTLY FOR AESTHETIC PURPOSES. THESE WILL NOT APPEAR IN THE ZONE FORECAST WORDING. MAIN PCPN CHANCES WILL BE ON THURSDAY AND THURSDAY NIGHT...AND SHOWERS AND THUNDERSTORMS WILL BE STARTING TO MAKE THEIR WAY OUT OF THE CENTRAL PART OF THE STATE BY THURSDAY NIGHT. A GENERAL WARMING TREND CAN BE EXPECTED WITH THE UPPER RIDGE MAKING ITS WAY TO THE REGION...BUT WINDS OFF THE LAKE WILL KEEP THINGS A LITTLE COOLER THERE. AVIATION...WILL NEED TO MONITOR FOR PATCHY MVFR CIGS IN NC WI THIS MORNING...OTHERWISE VFR CONDITIONS ARE ANTICIPATED TODAY. A CANADIAN SFC HIGH WILL MOVE INTO THE RGN TONIGHT INTO MONDAY... LEADING TO CONTINUED VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 7 AM CDT MONDAY FOR WIZ005-010>012. &&
Hazardous weather outlook, Aug 24, 3:36 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CDT SUN AUG 24 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 336 AM CDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT... BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-250845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 336 AM CDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT... BUT SEVERE WEATHER IS NOT EXPECTED. KIECKBUSCH/MG
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.